Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 56, NWS Topeka, KS

July 6, 2015Jackson County, Shawnee County, Kansas

NWS Topeka, KS issued this river flood warning at Jul 6, 2015, 6:17 PM CDT for Jackson County, Shawnee County, Kansas. It took effect at Jul 6, 2015, 9:18 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 6:17 PM CDT (23:17 UTC)
In effect from
Jul 6, 2015, 9:18 PM CDT
Expired
Jul 7, 2015, 3:05 PM CDT
In force
18 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Moderate

Counties Jackson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 40 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Soldier Creek near Delia (DELK1). The gauge peaked at 24.80 ft at Jul 6, 2015, 7:00 PM CDT.

actionminormoderate102007/0607/0707/08
Action stage
24 ft
Minor stage
26 ft
Moderate stage
26.5 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06889200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WGUS43 KTOP 062317
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
617 PM CDT MON JUL 6 2015

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Soldier Creek near Delia affecting Jackson and Shawnee Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC085-177-070717-
/O.NEW.KTOP.FL.W.0056.150707T0218Z-150707T2005Z/
/DELK1.2.ER.150707T0218Z.150707T0600Z.150707T0805Z.UU/
617 PM CDT MON JUL 6 2015

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Soldier Creek near Delia.
* from this evening to Tuesday afternoon.
* At  6:01 PM Monday the stage was 24.3 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 26.8 feet by early Tuesday morning.The river will fall 
  below flood stage by Tuesday morning.
* Impact...At 26.5 feet...106th Road in southern Jackson County floods
  about 200 feet west of Soldier Creek.

&&

LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591




$$
1 follow-up statement
093 
WGUS83 KTOP 070307
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1007 PM CDT MON JUL 6 2015

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Soldier Creek near Delia affecting Jackson and Shawnee Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC085-177-070337-
/O.CAN.KTOP.FL.W.0056.000000T0000Z-150707T2005Z/
/DELK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1007 PM CDT MON JUL 6 2015

The Flood Warning is cancelled for
  The Soldier Creek near Delia.
* At  9:45 PM Monday the stage was 19.4 feet.
* Flood stage is 26.0 feet.
* Forecast...The river crested below flood stage at 24.8 feet. The 
  river will continue falling.

&&

LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jul 6, 3:19 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 6, 3:19 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
319 PM CDT MON JUL 6 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 307 PM CDT MON JUL 6 2015

ONGOING THUNDERSTORMS ARE LIKELY TO CONTINUE TO PUSH QUICKLY EAST
AND NORTHEAST AND ARE ALSO LIKELY TO GAIN INTENSITY THROUGH LATE
AFTERNOON INTO EARLY EVENING AS THEY MOVE INTO AN INCREASINGLY
UNSTABLE ENVIRONMENT. WIND SHEAR REMAINS MARGINAL FOR STORM
ORGANIZATION BUT COLD POOLS ARE ORGANIZING WELL AND SURGING EAST
WITH REPORTS TO 70 MPH ALREADY AND POCKETS OF 70 MPH OR STRONGER
LIKELY TO PERSIST WITHIN THE STRONGEST STORMS. VERY HEAVY RAINFALL
IS ALSO OCCURRING WITH THESE STORMS WITH REPORTS OF AT LEAST
TEMPORARY RATES OF 1.25 INCHES IN 30 MINUTES. THIS RAIN INTENSITY
IS ALSO LIKELY TO CONTINUE OR EVEN INTENSIFY WITH RAINFALL RATES
POTENTIALLY EXCEEDING 2 INCHES PER HOUR AT TIMES. THE NEAR TERM
FORECAST IS THE FOCUS OF THIS FORECAST PACKAGE AND WITH WARNINGS
ONGOING, WILL FOCUS THE DISCUSSION ON THIS PERIOD.

STORMS ARE LIKELY TO QUICKLY PUSH SOUTHEAST GIVEN THE COLD POOL
ORGANIZATION AND PUSH OUT OF EAST CENTRAL KANSAS BY MID EVENING.
WHILE SOME REDEVELOPMENT IS POSSIBLE IN AN ELEVATED NATURE BEHIND
THE FRONT OVERNIGHT DO NOT EXPECT THE SEVERE THREAT TO CONTINUE
MUCH BEYOND THE INITIAL SEVERE LINE. HOWEVER...THE HEAVY RAIN
POTENTIAL WILL CONTINUE INTO THE OVERNIGHT HOURS MAINLY IN EAST
CENTRAL KANSAS...MAINLY FOCUSED IN THE FLASH FLOOD WATCH AREA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 307 PM CDT MON JUL 6 2015

THE MID AND LONG TERM PERIOD HAS CHANGED LITTLE IN TERMS OF THE
FORECAST. HAVE MAINTAINED THE LONG-LIVED FLASH FLOOD WATCH
ALTHOUGH WITH LOWER END CONFIDENCE BEYOND TONIGHT. HOWEVER... IT
APPEARS LIKELY THAT ONE OR MORE ROUNDS OF HEAVY RAIN WILL MOVE
THROUGH THE AREA WITH THE BEST CHANCE FOR THESE IN EAST CENTRAL
KANSAS COUNTIES. THE GFS IS THE DRY OUTLIER OF THE MODEL SUITE
WITH THE TREND BEING SOUTH OF THE AREA WITH THE HEAVIEST
PRECIPITATION BUT OTHER GUIDANCE IS PERSISTENT ENOUGH WITH
BRINGING HEAVY RAIN INTO THE AREA THAT IT WARRANTS WATCH
CONTINUATION.

THE LONG TERM FORECAST LOOKS TO DRY OUT AND HEAT UP AS AN UPPER
RIDGE GRADUALLY BUILDS INTO THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1231 PM CDT MON JUL 6 2015

GUSTY SOUTHERLY AND SOUTHWESTERLY WINDS EARLY THIS AFTERNOON WITH
POTENTIAL FOR SCATTERED THUNDERSTORMS BEFORE THE PUSH FROM THE
COLD FRONT ARRIVES AT THE TERMINALS FROM 20-23Z TIME FRAME
GENERALLY ADVANCING FROM NORTHWEST TO SOUTHEAST. AFTER THAT, MORE
WIDESPREAD AND PROLONGED RAIN IS EXPECTED INTO THE OVERNIGHT
HOURS. VARYING VIS/CIG CONDITIONS SHOULD BE EXPECTED WITH PERIODS
OF MVFR TO IFR CONDITIONS POSSIBLE AND THEN A PERIOD OF IFR
POSSIBLE IN THE MORNING EARLY BEFORE GENERALLY IMPROVING
CONDITIONS CAN BE EXPECTED AFTER AROUND THE 14Z TIME FRAME. AFTER
FROPA, WINDS SHOULD BE GUSTY FROM THE NORTH/NORTHWEST.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ040-054>056-
058-059.

&&

SHORT TERM...BARJENBRUCH/SANDERS
LONG TERM...BARJENBRUCH
AVIATION...DRAKE
Hazardous weather outlook, Jul 6, 4:35 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
435 PM CDT MON JUL 6 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-072145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
435 PM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THIS
EVENING. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF
PRODUCING WINDS TO 70 MPH. TORRENTIAL RAINFALL IS ALSO LIKELY AND
WILL PRODUCE AREAS OF FLASH FLOODING. THE AREA WITH THE GREATEST
RISK FOR DAMAGING WINDS AND FLASH FLOODING IS SOUTH OF A COUNCIL
GROVE TO HOLTON LINE THROUGH THE REMAINDER OF THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON ALONG
AND SOUTH OF A LINE FROM EMPORIA TO LAWRENCE WITH MULTIPLE ROUNDS
OF HEAVY RAINFALL EXPECTED MAINLY TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Jul 6, 5:00 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
500 PM CDT MON JUL 6 2015

KSZ040-056-062245-
FRANKLIN-DOUGLAS-
500 PM CDT MON JUL 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND FRANKLIN
COUNTIES UNTIL 545 PM CDT...

AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWRENCE TO POMONA...AND
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN LAWRENCE...OTTAWA...BALDWIN CITY...EUDORA...WELLSVILLE...
CENTROPOLIS...POMONA...LONE STAR...PRINCETON...LANE...RANTOUL...
PLEASANT GROVE...GLOBE AND VINLAND.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 173 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3843 9507 3852 9551 3862 9551 3893 9533
      3895 9506
TIME...MOT...LOC 2159Z 273DEG 31KT 3895 9526 3860 9544

SANDERS
Local storm report, Jul 6, 5:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HEAVY RAIN       6 NE TALMAGE            39.09N 97.18W
07/06/2015  E1.11 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, Jul 6, 5:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
510 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      4 WNW HOYT              39.27N 95.78W
07/06/2015                   JACKSON            KS   LAW ENFORCEMENT

            SEVERAL ROADS IMPASSABLE OR WASHED OUT IN SOUTHERN
            JACKSON COUNTY. THIS INCLUDES NEAR 118TH AND O...114TH
            AND K...126TH AND K...110TH AND P4...AND K ROAD NORTH OF
            110TH.

&&

BARJENBRUCH
Local storm report, Jul 6, 5:22 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
522 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HEAVY RAIN       3 SSE POTAWATOMI RESERV 39.30N 95.82W
07/06/2015  M1.81 INCH       JACKSON            KS   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, Jul 6, 5:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      7 ESE DELIA             39.20N 95.85W
07/06/2015                   SHAWNEE            KS   EMERGENCY MNGR

            86TH AND VALENCIA RD IMPASSABLE

&&

BARJENBRUCH
Local storm report, Jul 6, 6:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
605 PM CDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     FLASH FLOOD      2 SSE DELIA             39.21N 95.95W
07/06/2015                   SHAWNEE            KS   LAW ENFORCEMENT

            86TH AND CARLTON ROAD CLOSED NORTH SOUTH DUE TO FLOODING.

&&

KC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:39 AM CDTFlash Flood WatchTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage48 hr
Jul 6, 12:48 PM CDTSpecial Weather StatementTOPMarshall27 min
Jul 6, 1:09 PM CDTSpecial Weather StatementTOPMarshall51 min
Jul 6, 1:26 PM CDTSpecial Weather StatementTOPNemaha49 min
Jul 6, 2:13 PM CDTSpecial Weather StatementTOPDickinson47 min
Jul 6, 2:39 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris, Riley51 min
Jul 6, 3:01 PM CDTSpecial Weather StatementTOPJefferson29 min
Jul 6, 3:05 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris, Wabaunsee40 min
Jul 6, 3:12 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris33 min
Jul 6, 3:17 PM CDTAreal Flood AdvisoryTOPJackson, Shawnee118 min
Jul 6, 3:31 PM CDTFlash Flood WarningTOPJackson, Shawnee4 hr
Jul 6, 3:33 PM CDTSpecial Weather StatementTOPWabaunsee42 min
Jul 6, 3:37 PM CDTAreal Flood AdvisoryTOPGeary, Jackson, Morris, Pottawatomie, Riley, Shawnee and 1 more3 hr
Jul 6, 3:40 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee50 min
Jul 6, 3:55 PM CDTSevere Thunderstorm WarningTOPOsage, Shawnee, Wabaunsee50 min
Jul 6, 4:25 PM CDTAreal Flood AdvisoryTOPShawnee, Wabaunsee3 hr
Jul 6, 4:27 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage, Shawnee48 min
Jul 6, 4:35 PM CDTSpecial Weather StatementTOPShawnee25 min
Jul 6, 4:54 PM CDTSpecial Weather StatementTOPDouglas36 min
Jul 6, 4:56 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Shawnee2 hr
Jul 6, 5:00 PM CDTSpecial Weather StatementTOPDouglas, Franklin45 min
Jul 6, 5:15 PM CDTTornado WarningTOPDouglas15 min

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.